MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Model Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device procode: hrx.Device is an instrument and is not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the patient underwent an unknown surgery for left tibia pseudoarthrosis on (b)(6) 2018.During the surgery, the drive shaft used for reamer/irrigator/aspirator (ria) broke at the time of passing and removing it.The reamer/irrigator/aspirator (ria) system was assembled and tested before used.There were no fragments left inside the patient.Patient outcome was not reported.This report is for one (1) drive shaft-minimum 360mm length-for use with ria.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part # 314.742, synthes lot # h065466 , supplier lot # h065466 , release to warehouse date: 13sep2016.Supplier: criterion tool & die, inc.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient height reported as 170.0 cms.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7685533
Report Number8030965-2018-54991
Device Sequence Number634516
Product Code HTO
UDI-Device Identifier10886982189035
UDI-Public(01)10886982189035
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.742
Device Catalogue Number314.742
Device Lot NumberH065466
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer07/16/2018
09/14/2018
09/23/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/02/2018
09/14/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight62